Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 192, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 9, 2007, 11:36 AM CDT for Val Verde County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2007, 11:36 AM CDT (16:36 UTC)
- Expired
- May 9, 2007, 12:10 PM CDT
- In force
- 34 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 4.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 091637
SVREWX
TXC465-091730-
/O.NEW.KEWX.SV.W.0192.070509T1636Z-070509T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1136 AM CDT WED MAY 9 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF JUNO...
* UNTIL 1230 PM CDT
* AT 1131 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 17 MILES NORTHWEST OF JUNO...AND MOVING EAST TO NORTHEAST
AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL VAL VERDE COUNTY AT 1150 AM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3030 10150 3014 10141 3015 10096 3029 10090
3034 10120
$$2 follow-up statements
000
WWUS54 KEWX 091643
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1140 AM CDT WED MAY 9 2007
TXC465-091730-
/O.CON.KEWX.SV.W.0192.000000T0000Z-070509T1730Z/
VAL VERDE TX-
1140 AM CDT WED MAY 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR VAL VERDE COUNTY...
AT 1139 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 11 MILES NORTHEAST OF PANDALE...OR ABOUT 18
MILES NORTHWEST OF JUNO...MOVING NORTHEAST AT 20 MPH.
ANOTHER STRONG THUNDERSTORM 15 MILES NORTH OF LANGTRY COULD PRODUCE
PENNY SIZED HAIL WHEN IT REACHES PANDALE BY 1225 PM CDT.
LAT...LON 3018 10176 2989 10176 3015 10096 3029 10090
3034 10120
$$000
WWUS54 KEWX 091710
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1208 PM CDT WED MAY 9 2007
TXC465-091718-
/O.CAN.KEWX.SV.W.0192.000000T0000Z-070509T1730Z/
VAL VERDE TX-
1208 PM CDT WED MAY 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS SINCE MOVED
OUT OF VAL VERDE COUNTY. OTHER STRONG THUNDERSTORMS ARE EXPECTED TO
DEVELOP OVER VAL VERDE COUNTY THROUGHOUT THE AFTERNOON AND MAY
WARRANT ADDITIONAL STATEMENTS OR WARNINGS.
LAT...LON 3018 10176 2989 10176 3015 10096 3029 10090
3034 10120
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:42 AM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, May 9, 6:42 AM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 642 AM CDT WED MAY 9 2007 .AVIATION... MULTILEVEL CEILINGS THIS MORNING RANGING FROM LIFR TO MVFR WILL GRADUALLY LIFT TODAY TO VFR BY 20Z. SCATTERED SHOWERS AND ISOLD TSTMS WILL TRAVERSE THE REGION WITH VISIBILITIES FALLING BELOW 1 MILE. OUTSIDE OF THE THUNDERSTORMS AREAS, CEILINGS WILL AGAIN LOWER TO MVFR LEVELS ARND 06Z. && .PREV DISCUSSION... /ISSUED 431 AM CDT WED MAY 9 2007/ DISCUSSION...BUSY WEATHER DAY AND NIGHT AHEAD. UPPER LEVEL TROUGH FINALLY WILL ENTER TEXAS THIS AFTERNOON WITH INCREASING SHOWERS AND THUNDERSTORMS FROM WEST TO EAST. A FLASH FLOOD WATCH WAS ISSUED FROM NOON THROUGH 7 AM THURSDAY FOR THE EDWARDS PLATEAU..RIO GRANDE PLAINS AND MUCH OF THE TEXAS HILL COUNTRY. SOILS ARE SATURATED FROM PREVIOUS RAINS ACROSS MUCH OF THE WATCH AREA SO ADDITIONAL SIGNIFICANT RAINFALL COULD RESULT IN RAPID RUNOFF AND RESULTANT FLASH FLOODING IN THE WATCH AREA. COLDER AIR ALOFT WILL INCREASE THE RISK FOR LARGE HAIL AND DAMAGING WINDS AS THE SQUALL PUSHES ACROSS LATE TODAY AND TONIGHT. RAINS SHOULD BE TAPERING OFF FROM THE WEST BY LATE THURSDAY INTO EARLY FRIDAY AS THE UPPER LOW MOVES SOUTHEAST INTO THE NORTHWEST GULF. RIDGING ALOFT WILL BUILD ACROSS OVER THE WEEKEND WITH DAYTIME TEMPERATURES RISING A FEW DEGREES. ANOTHER WEAK WAVE WILL MOVE SOUTHEAST IN NORTHWEST FLOW ALOFT MONDAY GIVING A SLIGHT CHANCE OF RAIN TO EASTERN SECTIONS... OTHERWISE RIDGING ALOFT WILL DOMINATE THROUGH MIDWEEK WITH SEASONAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 63 83 62 87 / 20 50 40 30 - AUSTIN BERGSTROM INTL AIRPORT 83 62 82 58 86 / 20 50 40 30 - DEL RIO INTL AIRPORT 82 64 87 64 87 / 50 50 - - - SAN ANTONIO INTL AIRPORT 83 64 83 62 86 / 20 50 40 30 - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: BANDERA...BLANCO...BURNET...DIMMIT...EDWARDS... FRIO...GILLESPIE...KENDALL...KERR...KINNEY...LLANO...MAVERICK... MEDINA...REAL...UVALDE...VAL VERDE...ZAVALA. && 02/06
Hazardous weather outlook, May 9, 5:26 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 526 AM CDT WED MAY 9 2007 TXZ171>173-183>194-202>209-217>225-228-101030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 526 AM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON THROUGH TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL. THE REPEATED NORTHWARD MOVEMENT OF THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND FLASH FLOODING OVER THE HILL COUNTRY AND WESTERN SECTIONS OF SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RAINS AND THUNDERSTORMS WILL EXIT THE REGION ON FRIDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
In the hours before
Local storm report, May 9, 11:02 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1102 AM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM HAIL 1 N PANDALE 30.20N 101.55W
05/09/2007 M1.00 INCH VAL VERDE TX CO-OP OBSERVER
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:08 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 9, 1:02 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| May 9, 3:47 AM CDT | Flash Flood Watch | EWX | Bandera, Blanco, Burnet, Dimmit, Edwards, Frio and 11 more | 21 hr |
| May 9, 6:16 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 9, 7:58 AM CDT | Flash Flood Warning | EWX | Edwards | 2 hr |
| May 9, 9:23 AM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| May 9, 9:48 AM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 3 hr |
| May 9, 10:36 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 54 min |
| May 9, 3:25 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 9, 5:59 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 61 min |
| May 9, 6:38 PM CDT | Severe Thunderstorm Warning | EWX | Real | 58 min |
| May 9, 6:46 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.